MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P14); PHASEAL ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P14); PHASEAL ADMINISTRATION SET
Catalog Number 515100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone:(b)(6).The expiration date and manufacture dates are unknown because the reported lot # does not exist for the reported cat # a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector (p14) leaked during use when inverting the vial for medication.No reports or injury or medical intervention noted.
 
Additional Manufacturer Narrative
Investigation summary: bd received one photograph from the customer in support of this complaint.Customer complaints about leak between protector an vial.In the picture provide, no leak is found.Some bubbles appear inside the vial, but no liquid is shown between the protector and the vial.Two retained samples have been evaluated.Visual inspection shows no defects, both samples fit properly the vials and no leak is found in any of them.No non-conformances were found during manufacturing process.Several test and inspections are carried out to avoid faulty parts.Among them, functionality of the protectors is verfied during manufaturing process.Leak between protector and vial.Customer complaints about leeak between protector an vial.In the picture provide, no leak is found.Some bubbles appear inside the vial, but no liquid is shown between the protector and the vial.Two retained samples have been evaluated.Visual inspection shows no defects, both samples fit properly the vials and no leak is found in any of them.Inspections and tests in manufacturing area for protectors: protector housing were manufactured by (b)(4) supplier.Currently, they are molded in bd (b)(4) plant.Visual inspections and critical dimensions for protector housing parts are performed according to (b)(4) current version.During assembly process, the operator performs the following inspections and tests according to (b)(4) current version: -it is verified that expansion film of the bladder is centred in the protector housing, correctly sealed and free of holes or damages.-visual inspection of the filter is performed to verify that is centred in the protector cavity, welded in a right position and free of holes between the filter and filter cover.-overpressure test is performed to verify that the expansion film of the bladder can resist certain pressure.-film breakage test: the expansion film of the bladder must break at minimum pressure (0,8 bar).It is verify if the break is produced in the sealing area of the film or between the protector and the film.-functionality test is performed to ensure properly work of the protector.- hydrophobic filter leakage is performed to verify that no leaks are present in the filter.Conclusion: the picture received shows some bubbles inside the vial but no leak can be confirmed.Two retained samples have been evaluated showing no defects.No qn's or other events were found during dhr review.The root cause of the defect cannot be confirmed.Investigation conclusion: the picture received shows some bubbles inside the vial but no leak can be confirmed.Two retained samples have been evaluated showing no defects.No qn's or other events were found during dhr review.The root cause of the defect cannot be confirmed.

Brand Name
BD PHASEAL¿ PROTECTOR (P14)
Common Device Name
PHASEAL ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key7290960
Report Number3003152976-2018-00063
Device Sequence Number2273911
Product Code LHI
UDI-Device Identifier00382905151002
UDI-Public00382905151002
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515100
Device Lot Number7302606004
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;